CSN Login
Members Online: 8

Has anyone had a falling problem with femara

jerseygirl231's picture
jerseygirl231
Posts: 166
Joined: Mar 2011

I have taken two nasty falls and have called the onco and my pcp got told it not the meds. Right the PCP is having me take every other day to see if my falling problem stops so far so good. The onco is going to get changed because I cant speak with her dirextly and her nurses seem not to care they blame other things.

MAJW
Posts: 2515
Joined: May 2009

I have no experience with Femara.....hopefully others will chime in....but if your falls were due to being off balance, you should be checked out, possibly with an MRI...to find out what is causing being off balance...if you feel that's why you fell...

Wishing you the best..

jerseygirl231's picture
jerseygirl231
Posts: 166
Joined: Mar 2011

My MRI are clean and even a CT are clean.

Amelia7's picture
Amelia7
Posts: 3
Joined: May 2013

Dear jerseygirl1231  

 

Are you still Falling with the Femara?  

I was diagnosed with breast cancer in 2009 and had a lumpectomy and partial breast radiation. 

 

I have Tried since then to take the Femara THREE TIMES, and each time I started to have 

the "feeling" of falling.  I had to quit twice due to this.  The doctor said I was fine, but I was not. I have just

 finished taking it for the third and Last time!  I last 18 days this time....and the Feeling of Falling, and imbalance

and really it extended to my entire body with my head feeling "off" also.....My entire body feels "off balance" and were it not for 2 of my four 

daughters...I would have fallen many times!  I kept Passing the doctor's neurological tests and he would send me off! 

 

I quit at day 18 due to an upset stomach that last for 3 days, and could not keep my drugs down.  I felt so much better that 

I could not believe it and immediately stopped this drug.  

 

I have been off of it for a month...(and have patiently waited for it to leave my system.)   I have again had the feeling of falling 

and now am undergoing extensive medical tests.  Perhaps the femara was covering something up...but I definitely did not feel this 

way...Before the Femara!   

 

Of note...I had NONE of the regular side effects of this drug...none at all...any of the times.  The first time I only lasted about 10 days..and the 

same thing happened..I had to stop and it was ok.   I tried again...a second time...the same thing...Somehow I lasted 28 days..and was ok when I stopped. 

 

I was "determined" to try one more time, as I understand the importance of the drug.  In between, I of course went to my doctors.  The third time was 

as I said....and now that is it.  However, This Time...I am still having problems and as I said getting worked up medically.  It is a terrible sensation to 

feel like you are going to fall and have it feel "funny"  OFF BALANCE  like that over your entire body.  I also  said some of "my words" funny and knew it. 

Part of my brain also felt like it was "in the sky" even though I was thinking correctly...like I was on prednisone. 

 

I am undergoing a medical evaluation as I said...and really wonder if you got over this problem, or did it linger. 

I am now afraid that some of this drug has permanently damaged some part of my body or still "lingers" within or brought on 

something else.      I wish you luck and hope you or someone else can relate to this and get back to me.  

 

Thank You in Advance.  

 

Amelia7

 

 

 

 

 

 

BlownAway60's picture
BlownAway60
Posts: 833
Joined: Nov 2009

I have been taking Femara since March of 2010 and have no problems with dizziness or balance due to the Femara. I do have joint pain due to the Femara.

I do have issues with my sinus backing up into my ears that cause me to have some vertigo(dizziness) but I had this problem way before I started taking Femara. When it happens I take antivert.

Hope you are better soon.

Hugs
Donna

mollyz's picture
mollyz
Posts: 739
Joined: Sep 2010

I was on femara for a year and oncologist just took me off of it in July to try another due to my wrist hurting really bad,I have dizziness really bad especially when i bend over but i think it's from the chemo,i don't fall but at times i feel like i could,i hope someone thats been on it longer than we have chime in so i can learn too!! ~~MollyZ~~

camul's picture
camul
Posts: 2132
Joined: Dec 2010

With Femera ( I was never on that one). I was falling, dizzy, and off balance thouh on the last chemo. I think Halveren, they didn't think that was the problem, I did. They changed it because the cancer was still grow****. Have not fallen since stopping in November. I have different side effects wih he Navelbine.

Good luck to you, and if my onco was always too busy to talk to me, I would be looking for a new doctor too.

Noel's picture
Noel
Posts: 3101
Joined: Apr 2009

Are you doing any better now? I agree with Camul, seek a 2nd opinion if your onco isn't taking this serious.

Good luck,

Noel

jerseygirl231's picture
jerseygirl231
Posts: 166
Joined: Mar 2011

Waiting to see my new pcp on the 23rd . I found a breast onco to see with a referral.Downside while I am waiting I have pain in my right breast. I dont like waiting pattern.I did see my gyno and everything is normal I told him about my pain he idea was you slept wrong.lol

GrandmaJ's picture
GrandmaJ
Posts: 209
Joined: Nov 2009

Not falling or dizzy, but after 2.5 years on Femara, I now have severe knee pain in both knees. Don't know if its arthritis or the Femara. Also have gained 20 pounds with this drug. I hate it. 6 mos check up at end of month, so I'll ask about it then.

Judy

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network